Alert archive / Texas / High Wind Warnings in 2018

High Wind Warning 6, NWS Lubbock, TX

December 12, 201824 counties in Texas

NWS Lubbock, TX issued this high wind warning at Dec 12, 2018, 2:53 PM CST for 24 counties in Texas. It took effect at Dec 13, 2018, 2:00 AM CST. It was in force for 16 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 12, 2018, 2:53 PM CST (20:53 UTC)
In effect from
Dec 13, 2018, 2:00 AM CST
Expired
Dec 13, 2018, 6:00 PM CST
In force
16 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 13, 4:41 AM CSTHIGH SUST WINDS 43Vigo Park, TX
Dec 13, 5:10 AM CSTHIGH SUST WINDS 40Caprock Canyon Sp, TXGUSTING TO 52MPH
Dec 13, 5:39 AM CSTHIGH SUST WINDS 423 Wsw Aiken, TX
Dec 13, 5:40 AM CSTHIGH SUST WINDS 44Happy, TX
Dec 13, 5:50 AM CSTNON-TSTM WND GST 582 Ne Friona, TX
Dec 13, 6:00 AM CSTHIGH SUST WINDS 427 Ese Silverton, TX
Dec 13, 6:05 AM CSTHIGH SUST WINDS 412 Ene Tulia, TX
Dec 13, 6:05 AM CSTHIGH SUST WINDS 422 Ne Dimmitt, TX
Dec 13, 6:05 AM CSTHIGH SUST WINDS 449 Wsw Earth, TX
Dec 13, 6:20 AM CSTHIGH SUST WINDS 413 N Hart, TX
Dec 13, 6:30 AM CSTHIGH SUST WINDS 432 Ne Friona, TX
Dec 13, 6:38 AM CSTSNOW 0Denver City, TXBEGINNING TO STICK TO GRASSY AND ELEVATED SURFACES
Dec 13, 6:40 AM CSTHIGH SUST WINDS 436 Nw White River Lake, TXGUST TO 57 MPH
Dec 13, 6:48 AM CSTHIGH SUST WINDS 412 S Lesley, TX
Dec 13, 6:49 AM CSTHIGH SUST WINDS 48Happy, TX
Dec 13, 7:02 AM CSTSNOW 05 S Wolfforth, TXWINTRY MIX FALLING WITH NO ACCUMULATION
Dec 13, 7:05 AM CSTHIGH SUST WINDS 416 Ssw Anton, TX
Dec 13, 7:05 AM CSTSNOW 05 Ssw Lubbock, TXWINTRY MIX
Dec 13, 7:10 AM CSTHIGH SUST WINDS 436 S Olton, TXGUST TO 56MPH
Dec 13, 7:21 AM CSTSNOW 04 Ssw Lubbock, TXWINTRY MIX AT LBB OFFICE WITH NO ACCUMULATION
Dec 13, 7:23 AM CSTNON-TSTM WND GST 589 Wsw Earth, TX42MPH SUSTAINED AT THE TIME
Dec 13, 7:24 AM CSTHIGH SUST WINDS 469 Wsw Earth, TX
Dec 13, 7:50 AM CSTHIGH SUST WINDS 415 Ssw Graham, TXGUST TO 55MPH
Dec 13, 8:00 AM CSTHIGH SUST WINDS 425 Ene Abernathy, TXGUST TO 53MPH
Dec 13, 8:00 AM CSTNON-TSTM WND GST 586 S Olton, TX
Dec 13, 8:10 AM CSTNON-TSTM WND GST 586 Ssw Anton, TXSUSTAINED WINDS OF 45MPH
Dec 13, 8:10 AM CSTNON-TSTM WND GST 636 Nw White River Lake, TXSUSTAINED WINDS OF 42 MPH
Dec 13, 8:26 AM CSTNON-TSTM WND DMGEse Lubbock, TXUTILITY POLE BROKEN
Dec 13, 8:28 AM CSTNON-TSTM WND GST 583 Wsw Aiken, TXSUSTAINED WINDS OF 49MPH
Dec 13, 8:30 AM CSTNON-TSTM WND DMG1 Wsw Wolfforth, TXROOF BLOWN OFF BUILDING IN 900 BLOCK OF W 5TH
Dec 13, 8:30 AM CSTNON-TSTM WND DMG3 Ssw Lubbock, TXBROKEN UTILITY POLES
Dec 13, 8:35 AM CSTNON-TSTM WND DMG3 Ene Lubbock, TXBROKEN UTILITY POLES
Dec 13, 8:42 AM CSTNON-TSTM WND DMG5 Sw Lubbock, TXLATERAL ELECTRIC LINES DOWN AT 45TH ST AND MSF
Dec 13, 8:55 AM CSTHIGH SUST WINDS 423 Nne Tahoka, TX
Dec 13, 9:01 AM CSTHIGH SUST WINDS 433 Sse Estelline, TXGUSTING TO 53 MPH
Dec 13, 9:05 AM CSTHIGH SUST WINDS 4010 Sw Paducah, TXGUST TO 51 MPH
Dec 13, 9:10 AM CSTNON-TSTM WND GST 595 Ssw Graham, TX
Dec 13, 9:14 AM CSTNON-TSTM WND DMG1 Sw Lubbock, TXTREE BLOWN DOWN IN 2100 BLOCK OF 20TH STREET BLOCKING DRIVEWAY
Dec 13, 9:15 AM CSTHIGH SUST WINDS 40Reese Center, TXGUSTING TO 55MPH
Dec 13, 9:40 AM CSTNON-TSTM WND GST 606 Ssw Wolfforth, TXSUSTAINED AT 40 MPH
Dec 13, 9:40 AM CSTNON-TSTM WND DMG2 Nw Lubbock, TXTREE DOWN IN 3200 BLOCK OF AMHERST
Dec 13, 9:45 AM CSTHIGH SUST WINDS 401 S Plainview, TXGUSTING TO 55MPH
Dec 13, 9:45 AM CSTHIGH SUST WINDS 414 S Levelland, TXGUSTING TO 53MPH
Dec 13, 9:50 AM CSTHIGH SUST WINDS 411 Ne Memphis, TXGUSTING TO 55MPH
Dec 13, 9:55 AM CSTNON-TSTM WND GST 631 S Plainview, TX
Dec 13, 10:00 AM CSTHIGH SUST WINDS 401 Ene Morton, TXGUSTING TO 51 MPH
Dec 13, 10:04 AM CSTNON-TSTM WND GST 59Happy, TXSUSTAINED WINDS AT 49MPH
Dec 13, 10:05 AM CSTNON-TSTM WND GST 623 N Plains, TX
Dec 13, 10:09 AM CSTHIGH SUST WINDS 421 Nw Lake Alan Henry, TXGUSTING TO 53MPH
Dec 13, 10:10 AM CSTHIGH SUST WINDS 403 N Plains, TX
Dec 13, 10:10 AM CSTNON-TSTM WND GST 615 Ene Abernathy, TXSUSTAINED AT 44MPH
Dec 13, 10:10 AM CSTNON-TSTM WND DMGEse Lubbock, TXBROKEN UTILITY POLE IN 4600 BLOCK OF 21ST STREET
Dec 13, 10:18 AM CSTNON-TSTM WND DMG2 Sse Lubbock, TXTREE DOWN NEAR KLLL STUDIOS
Dec 13, 10:25 AM CSTNON-TSTM WND GST 582 Ssw Muleshoe, TX
Dec 13, 10:25 AM CSTNON-TSTM WND GST 612 Ene Tulia, TXSUSTAINED WINDS AT 46MPH
Dec 13, 10:25 AM CSTNON-TSTM WND DMG3 Nnw Lubbock, TXBROKEN UTILITY POLE IN 1600 BLOCK OF N. UNIVERSITY DR
Dec 13, 10:28 AM CSTHIGH SUST WINDS 432 Sse Hackberry, TXGUSTING TO 51 MPH
Dec 13, 10:33 AM CSTNON-TSTM WND DMG3 Se Lubbock, TXBROKEN UTILITY POLE AT 400 BLOCK OF E. 50TH STREET
Dec 13, 10:45 AM CSTNON-TSTM WND DMG5 Nne Lubbock, TXDOWNED TREE IN 700 BLOCK OF EAST QUINN
Dec 13, 10:53 AM CSTNON-TSTM WND GST 586 Nne Lubbock, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2018-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2018-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2690 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS74 KLUB 122053
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
253 PM CST Wed Dec 12 2018

...STRONG TO DAMAGING NORTH WIND EXPECTED THURSDAY...

.A storm system will rapidly strengthen across southeast Colorado 
tonight and push out across the South Plains and Rolling Plains 
through the day Thursday. A strong cold front will push south 
ahead of the storm system and then a combination of post frontal 
wind and strong winds above the surface will result in high 
sustained wind speeds with occasional gusts to around 60 mph 
across the region.

TXZ021>042-130500-
/O.UPG.KLUB.HW.A.0004.181213T0600Z-181214T0000Z/
/O.NEW.KLUB.HW.W.0006.181213T0600Z-181214T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, and Lake Alan Henry
253 PM CST Wed Dec 12 2018

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

The National Weather Service in Lubbock has issued a High Wind
Warning, which is in effect from midnight tonight to 6 PM CST
Thursday. The High Wind Watch is no longer in effect. 

* TIMING...Midnight tonight through late Thursday afternoon. The
  most favored time for strongest wind speeds will be between 10 
  am and 4 pm Thursday.

* WINDS...North winds of 40 to 50 mph with gusts to 60 mph.

* IMPACTS...Strong crosswinds are expected on east-west oriented
  roads which will make driving difficult, especially for high
  profile vehicles. Periods of blowing snow in the morning could
  reduce visibility at times. After the snow ends by late morning,
  blowing dust could reduce visibility downwind of open fields 
  and construction zones. Additionally, wind gusts up to 60 mph 
  could produce damage to trees and structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

TXZ043-044-130500-
/O.NEW.KLUB.HW.W.0006.181213T0600Z-181214T0000Z/
Kent-Stonewall-
Including the cities of Jayton, Aspermont, and Old Glory
253 PM CST Wed Dec 12 2018

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
THURSDAY...

The National Weather Service in Lubbock has issued a High Wind
Warning, which is in effect from midnight tonight to 6 PM CST
Thursday. 

* TIMING...Late Thursday morning through Thursday afternoon.

* WINDS...40 to 50 mph with gusts to 60 mph.

* IMPACTS...Strong crosswinds are expected on east-west oriented 
  roads which will make driving difficult, especially for high 
  profile vehicles. Blowing dust could reduce visibility 
  downwind of open fields and construction zones. Additionally, 
  wind gusts up to 60 mph could produce damage to trees and 
  structures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
4 follow-up statements
523 
WWUS74 KLUB 130428
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1028 PM CST Wed Dec 12 2018

TXZ021>044-131300-
/O.EXT.KLUB.HW.W.0006.181213T0800Z-181214T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
1028 PM CST Wed Dec 12 2018

...HIGH WIND WARNING NOW IN EFFECT FROM 2 AM TO 6 PM CST
THURSDAY...

* TIMING...Beginning around 2 AM in the extreme southwestern
  Panhandle, and as late as 7 AM across the southern Rolling
  Plains. High winds will persist through late Thursday afternoon.
  The most favored time for the strongest wind speeds will be
  between 10 AM and 4 PM Thursday. 

* WINDS...North winds of 35 to 50 mph with gusts to 65 mph.

* IMPACTS...Strong crosswinds are expected on east-west oriented
  roads which will make driving difficult, especially for high
  profile vehicles. Periods of blowing snow in the morning could
  reduce visibility at times. After the snow ends by late morning,
  blowing dust could reduce visibility downwind of open fields and
  construction zones. Additionally, wind gusts up to 65 mph could
  produce damage to trees and structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
582 
WWUS74 KLUB 131004
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
404 AM CST Thu Dec 13 2018

TXZ021>044-140000-
/O.CON.KLUB.HW.W.0006.000000T0000Z-181214T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
404 AM CST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...Beginning around 2 AM in the extreme southwestern 
  Panhandle, and as late as 7 AM across the southern Rolling 
  Plains. High winds will persist through late Thursday 
  afternoon. The most favored time for the strongest wind speeds 
  will be between 10 AM and 4 PM Thursday. 

* WINDS...North winds of 35 to 50 mph with gusts to 65 mph.

* IMPACTS...Strong crosswinds are expected on east-west oriented 
  roads which will make driving difficult, especially for high 
  profile vehicles. Periods of blowing snow in the morning could 
  reduce visibility at times. After the snow ends by late 
  morning, blowing dust could reduce visibility downwind of open 
  fields and construction zones. Additionally, wind gusts up to 
  65 mph could produce damage to trees and structures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
573 
WWUS74 KLUB 131759 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Lubbock TX
1159 AM CST Thu Dec 13 2018

TXZ021>044-140000-
/O.CON.KLUB.HW.W.0006.000000T0000Z-181214T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
1159 AM CST Thu Dec 13 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...Until 6 PM this evening. 

* WINDS...North winds 40 to 50 mph with gusts as high as 65 mph.

* IMPACTS...Isolated power outages will occur from downed utility
  lines, and some tree damage is also possible. Strong crosswinds
  on east-west roads will make driving dangerous, especially for
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Winds of 40 mph with gusts of 58 mph or greater can
produce property damage.

&&

$$
786 
WWUS74 KLUB 140004
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
604 PM CST Thu Dec 13 2018



TXZ021>044-140115-
/O.EXP.KLUB.HW.W.0006.000000T0000Z-181214T0000Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
Guthrie, Denver City, Plains, Brownfield, Meadow, Wellman, 
Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, 
Aspermont, and Old Glory
604 PM CST Thu Dec 13 2018

...HIGH WIND WARNING HAS EXPIRED...

Winds have decreased below warning criteria and the warning has 
expired. Winds will remain breezy with sustained winds 20-30 mph 
overnight.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Dec 12, 11:45 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 12, 11:45 AM CST, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1145 AM CST Wed Dec 12 2018

.AVIATION...
Main challenge remains timing the onset of low clouds tomorrow
morning behind a strong FROPA with N winds of 35 knots gusting to
near 50 knots at all terminals. A band of mostly light snow is also
expected to develop on the Caprock toward daybreak on the
backside of a deepening upper low, which looks most likely to
affect LBB at times. This should depart east of LBB by midday.

Low clouds may hover just above MVFR for much of the day
tomorrow, but some lower decks are likely in any snow, with
blowing dust and/or blowing snow also hampering visibilities at
times. An Airport Weather Warning is expected in later forecasts
once the onset of 30+ knot winds is more certain. This AWW may
also encompass very light snow accumulations of 1" or less.

&&

.PREV DISCUSSION... /issued 331 AM CST Wed Dec 12 2018/

DISCUSSION...
Today, skies will clear as upper level moisture pushes east. At the
surface steady SW winds will allow WAA to take place. Thus, mostly
clear skies with high temperatures in the 60s are expected area
wide.

Tomorrow continues to look cold and windy with area wide precip
chances. During the early morning hours a 500mb trough will drop SE
from the PacNW into eastern NM. The trough closes off just before
entering the CWA. Simultaneously, at the surface, a cold front will
rush through the FA. CAA behind the surface cold front will limit
high temperatures Thursday to the mid to upper 40s. Behind the front
winds quickly ramp up into the windy to very windy category.
Sustained winds of 40 mph with gusts near and around 60 mph continue
to look possible for several hours Thursday. Due to these factors
will keep the high wind watch going with the expectation that it
will be upgraded to a high wind warning.

Although moisture will be limited with this system, isentropic
lifting associated with the cold front will help generate
precipitation. First starting as snow across the the NW zones and
and then transitioning into more of a rain snow mix area wide during
the morning hours Thursday. All solutions now showing a deformation
zones maturing just SE of the CWA as the system exits the area. As a
result the far E Rolling Plains will hold onto precip chances longer
and the far SE Rolling Plains could see higher snow accumulations
than the rest of the area. The last impact this wind event will have
on the area is dust. Due to recent snowfall the grounds across much
of the area are saturated but, given the intensity of the winds we
are expecting patchy dust. For now have not entered patchy blowing
dust into the forecast due to the uncertainty of the dust severity
but, it cannot be ruled out either.

Friday continues to look cool behind the system followed by a slow
warm up over the weekend under another short wave ridge aloft. In
the longer range, a fairly progressive pattern sets up with systems
moving eastward north and south of the area with little impacts on
the FA.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Thursday afternoon for
TXZ021>042.

&&

93
Hazardous weather outlook, Dec 12, 3:43 AM CST, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
343 AM CST Wed Dec 12 2018

TXZ021>044-122145-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
343 AM CST Wed Dec 12 2018

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A strong upper low may generate high winds and some light snow
accumulations on Thursday. A high wind watch is in effect from
early Thursday morning through late Thursday afternoon.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 6:26 PM CSTHigh Wind WatchLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 16 more20 hr

Nearby

High Wind Warnings in Texas, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.